Utah, 2023

Winter Storm and Avalanche in Utah, March 8 to 13, 2023

March 8 to 13, 2023 · NWS SLC · 15 events in 12 counties and zones

Another in a series of winter storms impacted the region early to mid March, resulting in widespread snow accumulation primarily throughout Utah's high terrain. High winds were observed in many locations.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$25,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

Another in a series of winter storms impacted the region early to mid March, resulting in widespread snow accumulation primarily throughout Utah's high terrain. High winds were observed in many locations. An avalanche related fatality is also noted within the time period of this storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 8, 4:17 PM MST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 8, 4:17 PM MST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
417 PM MST Wed Mar 8 2023

.SYNOPSIS...A line of showers producing brief periods of heavy
snowfall will impact northern Utah and southwest Wyoming this
evening. A southwest oriented and quite warm atmospheric river
will arrive in the region Friday and produce impacts through the
weekend.

&&

.SHORT TERM (Through 12Z/5AM Friday)...Mid-level warm advection
continues across much of the forecast area as a boundary ahead of
a fast- moving trough provides the axis along which showers have
been triggering this afternoon. As the feature shifts east and
becomes increasingly negatively tilted, improved mid-level forcing
will interact with a thermal environment that remains favorable
for convection, allowing for the intensification of showers and
potential snow squall development through the evening. Reasonable
agreement between radar, satellite, and latest CAMs show forecast
on track, and recent forecast package has trimmed the extent of
PoPs as confidence in the location of banded precipitation has
allowed for a narrower focus.

Currently seeing snowfall struggle to accumulate on warm road
surfaces, however, as precipitation intensity increases so will
the chance of rate-driven accumulations finally leading to
impacts. Visibility impacts and gusty winds are being noted along
I-80 at this time and likely to see similar drops as the feature
moves into the Wasatch Front this evening. Standing advisories
should see the majority of their snow accumulation occur with this
boundary as it moves through and then east of the Wasatch, though
additional accumulations will continue through and after
midnight, especially for the northern mountains, which may see a
secondary peak in heavy snowfall around midnight as the mid- level
boundary lifts through the region. Noting that CAMs appear less
excited about the overnight snowfall, which could curtail current
snowfall forecast numbers. That said, there remains little change
in the overall mid and upper-level structure across the modeling
suite so staying the course and expect the line to intensify as it
moves into the Wasatch Front and Wasatch Back this evening.

More light and showery snowfall will persist behind the initial
wave of precipitation, with one final burst of precipitation for
areas Salt Lake or Utah County north to the Idaho border as the
trough exits and brings the mid-level baroclinic zone through.
Models continue to trend northward and weaker, potentially
trimming back the southern extent of overnight snowfall, though
mountains are expected to still do well at least until 3AM. Less
certainty in snowfall overnight for valleys east of the Wasatch
Front, though the Wasatch Back (especially the Ogden Valley) and
Uinta County, WY should see continued accumulations through
midnight before snowfall diminishes into the early morning hours.

By morning a return to more zonal flow/weak shortwave ridging will
lend itself to a one-day break in the action before the next
system moves in.

.LONG TERM (After 12Z/5AM Friday)...The long term period begins with
warm advection ongoing across the CWA associated with our next storm
that will bring warm temperatures/high snow levels, copious amounts
of moisture, and gusty southwesterly winds. This is all in
association with a landfalling atmospheric river on the west coast
that will bring highly anomalous moisture to the region. A cold
front pushes through overnight Friday which will bring snow levels
back down close to valley floors to allow for any remaining moisture
to briefly transition to snow. The heaviest precipitation moves into
central and southern Utah on Saturday with lingering precipitation
across northern Utah. A weak ridge on Monday will provide a brief
lull before another atmospheric river moves onshore midweek next
week. Timing on this storm is still uncertain with onset ranging
from Tuesday to Wednesday.

There is now nearly a 100% chance of an atmospheric river impacting
the western CONUS beginning Thursday. IVT values will approach 1000
kg/ms which will allow for high moisture content to spill over the
Sierra range into the Great Basin region. IVT values will be on the
order of 300-500 kg/ms by the time it reaches Utah/SW Wyoming. This
moisture content will pair with an area of low pressure moving
onshore the PNW. This low will drag a warm front across the state
which will bring snow levels near 7500-8000 feet across northern
Utah and >9000 feet across central/southern Utah by Friday evening.
Expect the heaviest precipitation to occur Friday afternoon and
evening across northern Utah/SW Wyoming.

Southwesterly winds will increase across the area with gusts
approaching advisory levels. These strong winds and dew points
rising above freezing will start to eat away at some low and mid
level snow. Additionally, periods of heavy rain on top of this low
and mid elevation snow pack will aid in the melting. This could lead
to localized ponding of water and the potential for minor flooding.
The window for snowmelt will be brief as a cold front arrives
overnight Friday. This will help limit the flooding potential and
might just add more SWE to the already dense snowpack.

QPF totals in the 25th-75th percentiles range from 0.4"-1.00" across
northern valleys and 1.00"-2.5" across northern mountains. Valleys
and mountains in the southern half of Utah come in at about half of
these values.

Moisture will linger through Saturday and Sunday with a westerly
zonal flow that will likely keep some precipitation ongoing mainly
across the higher terrain.

A brief ridge builds in on Monday before another atmospheric river
moves onshore early next week which will be paired with another
trough moving through the PNW. 100% of ensemble members are on board
with this second storm, however timing is uncertain. Currently, snow
levels are a bit lower compared to this upcoming storm with levels
between 6000-7000 feet across the north and 7000-8000 feet across
the south.

&&

.AVIATION...KSLC...VFR conditions are expected to deteriorate to
MVFR between 00Z and 01Z as snow becomes widespread with a cold
front. Periods of IFR/LIFR conditions are likely in embedded heavier
snow. There is a 20 percent chance of lightning impacting the
terminal with the passage of the front. As the band of snow exits,
most likely between 03Z and 05Z, conditions will improve to VFR once
again, though there is a 40 percent chance of additional periods of
MVFR/IFR conditions before 12Z with additional showers. Northwest
winds will be occasionally gusty with the passage of the front
before shifting back to the south overnight, most likely between 09Z
and 12Z.

.REST OF UTAH AND SOUTHWEST WYOMING...Over northern Utah and
southwest Wyoming, A potent but quick moving cold front will result
in widespread mountain obscurations and areas of MVFR/IFR conditions
as it continues west to east across the area through the evening.
There is a 40 percent chance of lightning developing somewhere over
northern Utah with the front, most likely along the central and
southern Wasatch Front and adjacent mountains. Snow will taper off
during the early morning as the front exits, allowing VFR conditions
to prevail. Over southern Utah, VFR conditions will continue, with
some gusts in excess of 30 mph continuing through the early evening.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory until 5 AM MST Thursday for UTZ108-
     110>112.

WY...Winter Weather Advisory until 5 AM MST Thursday for WYZ021.

&&

Wessler/Mahan/Traphagan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Mar 8, 4:02 PM MST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
402 PM MST Wed Mar 8 2023

UTZ101-102-104-105-082330-
Salt Lake Valley-Northern Wasatch Front-Tooele and Rush Valleys-Great
Salt Lake Desert and Mountains-
402 PM MST Wed Mar 8 2023

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHERN WEBER...SOUTHEASTERN
BOX ELDER...WEST CENTRAL SALT LAKE...WESTERN DAVIS AND NORTHEASTERN
TOOELE COUNTIES...

At 401 PM MST...an area of heavy snow was along a line extending from
8 miles west of Great Salt Lake South of the Causeway to near
Grantsville to near Dugway English Village...and moving east at 40
mph.

Locations impacted include...
Tooele, Grantsville, Dugway English Village, Stansbury Park, Ophir,
Delle, Tooele Army Depot, Skull Valley, Great Salt Lake South of the
Causeway, Tooele Army Depot South, Stockton, Rush Valley, Erda, Lake
Point and Antelope Island State Park.

This includes Interstate 80 in Utah between mile markers 65 and 105.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * visibilities will drop quickly to less than a half mile in this
  area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4113 11230 4073 11215 4020 11231 4023 11308
      4067 11284 4100 11288
TIME...MOT...LOC 2301Z 256DEG 33KT 4096 11260 4067 11250 4026 11274

JW
Special weather statement, Mar 8, 4:58 PM MST, 52 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
458 PM MST Wed Mar 8 2023

UTZ101-102-104-105-108-110-111-090045-
Salt Lake Valley-Wasatch Back-Northern Wasatch Front-Wasatch
Mountains I-80 North-Tooele and Rush Valleys-Great Salt Lake Desert
and Mountains-Wasatch Mountains South of I-80-
458 PM MST Wed Mar 8 2023

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTH CENTRAL WEBER...SALT
LAKE...EASTERN DAVIS...SOUTHWESTERN MORGAN AND EAST CENTRAL TOOELE
COUNTIES...

At 457 PM MST...an area of heavy snow was along a line extending from
Syracuse to near Magna to Tooele...and moving east at 30 mph.

Locations impacted include...
Salt Lake City, West Valley City, Sandy, Ogden, Layton, Murray,
Bountiful, Tooele, Farmington, Morgan, Hill Air Force Base, West
Jordan, Taylorsville, South Jordan, Draper, Riverton, Roy, Cottonwood
Heights, Clearfield and Midvale.

This includes the following highways...
 Interstate 15 between mile markers 288 and 338.
 Interstate 84 between mile markers 84 and 104.
 Interstate 80 in Utah between mile markers 103 and 133.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * visibilities will drop quickly to less than a half mile in this
  area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4120 11166 4085 11166 4047 11186 4047 11244
      4075 11219 4114 11215
TIME...MOT...LOC 2357Z 250DEG 28KT 4110 11205 4079 11209 4052 11232

JW
Special weather statement, Mar 8, 5:44 PM MST, 6 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
544 PM MST Wed Mar 8 2023

UTZ101-102-104>106-108-110>112-090130-
Salt Lake Valley-Wasatch Back-Northern Wasatch Front-Utah
Valley-Western Uinta Mountains-Wasatch Mountains I-80 North-Tooele
and Rush Valleys-Great Salt Lake Desert and Mountains-Wasatch
Mountains South of I-80-
544 PM MST Wed Mar 8 2023

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHERN WEBER...NORTHWESTERN
WASATCH...SALT LAKE...EASTERN DAVIS...SOUTHERN MORGAN...WESTERN
SUMMIT...NORTHWESTERN UTAH AND EAST CENTRAL TOOELE COUNTIES...

At 544 PM MST...an area of heavy snow was along a line extending from
near Morgan to Emigration Canyon to Bluffdale...and moving east at 20
mph.

Locations impacted include...
Salt Lake City, West Valley City, Sandy, Layton, Murray, Bountiful,
Tooele, Farmington, Park City, Morgan, Coalville, Hill Air Force
Base, West Jordan, Taylorsville, South Jordan, Lehi, Draper,
Riverton, Cottonwood Heights and Clearfield.

This includes the following highways...
 Interstate 15 between mile markers 286 and 337.
 Interstate 84 between mile markers 85 and 119.
 Interstate 80 in Utah between mile markers 98 and 176.
 US Route 40 between mile markers 0 and 8.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * visibilities will drop quickly to less than a quarter mile in
  this area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4114 11129 4072 11136 4043 11161 4047 11243
      4087 11214 4115 11206
TIME...MOT...LOC 0044Z 289DEG 19KT 4111 11166 4080 11172 4048 11194

JW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind, 4 heavy snow, 3 winter storm, 2 winter weather, 1 avalanche. Local standard time, as filed.

Winter Weather, Utah Valley

When
March 8, 5:50 PM MST to 6:20 PM MST
Where
Utah Valley forecast zone
Reported by
Mesonet
Coordinates
40.120, -111.670 (the zone’s center; the record gives no point)

Snow Squall. Visibility dropped to a minimum of 0.2 miles with a peak wind gust of 44 mph at 6:00 pm MST at the US-6 at Eureka mesonet site. A peak snowfall rate of around 2.25 inches per hour was also noted.

Winter Weather, Wasatch Plateau/Book Cliffs

When
March 8, 7:20 PM MST to 7:40 PM MST
Where
Wasatch Plateau/Book Cliffs forecast zone
Reported by
Mesonet
Coordinates
39.795, -111.021 (the zone’s center; the record gives no point)

Snow Squall. Visibility dropped to 0.25 miles with a peak wind gust of 32 mph at 7:30 pm MST at the Soldier Summit mesonet site. The weather sensor also reported heavy precipitation (snow) at that time.

Avalanche, Western Uinta Mountains

When
March 9, 3:21 PM MST to 3:25 PM MST
Where
Western Uinta Mountains forecast zone
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Reported by
Park/Forest Service
Coordinates
40.499, -110.850 (the zone’s center; the record gives no point)

A group including two guides, eleven clients, and two snowcat operators were in the Western Uinta Mountains for backcountry skiing. For their final run, the group ascended to the top of a point in the Upper Weber Canyon approximately 10400 feet in elevation with a southeast aspect and slope angle of around 37 degrees. After one guide and two skiers descended, a third skier began descending and fell part way down. A fourth skier began their descent, with the avalanche subsequently releasing at approximately 3:21 pm. The avalanche caught the third and fourth skier, carrying them downhill and fully burying them. A guide called for medical and search and rescue aid, and began searching for the buried skiers. One skier was found buried around 5 feet deep, but was breathing and alert when uncovered. The skier was fully excavated and then transferred via air ambulance to a local hospital. Some time later, the transceiver signal for the second buried skier was located. The skier was found buried upside down around 6 feet deep, not breathing, and with no pulse. The skier was pronounced dead approximately 1 hour and 20 minutes after the avalanche.

Winter Storm, Great Salt Lake Desert and Mountains

When
March 9, 8:00 PM MST to March 13, 12:00 AM MST
Where
Great Salt Lake Desert and Mountains forecast zone
Property damage
$10,000
Reported by
SNOTEL
Coordinates
40.689, -112.452 (the zone’s center; the record gives no point)

High elevation SNOTEL stations including Mining Fork and Rocky Basin-Settleme recorded 1.5 to 2.3 inches of snow water equivalent, resulting in approximately 18 to 24 inches of snow. Many lower elevation mesonet sensors including Lakeside Mountain and I-80 At Mp 68 West Delle recorded wind gusts in excess of 58 mph, with a peak gust of 71 mph recorded at the I-80 at Grassey mesonet sensor at approximately 5:20 pm. Additionally, a camper trailer was reported to have blown over on I-80 at MP 81 at approximately 1:45 pm MST 3/10 with no reported injuries.

Heavy Snow, Central Mountains

When
March 9, 8:00 PM MST to March 13, 12:00 AM MST
Where
Central Mountains forecast zone
Reported by
SNOTEL
Coordinates
39.179, -111.993 (the zone’s center; the record gives no point)

Several SNOTEL stations including Box Creek, Pickle Keg, and GBRC Meadows recorded 1.1 to 3.8 inches of snow water equivalent, resulting in approximately 12 to 44 inches of snow.

Heavy Snow, Southern Mountains

When
March 9, 8:00 PM MST to March 13, 12:00 AM MST
Where
Southern Mountains forecast zone
Reported by
SNOTEL
Coordinates
37.900, -112.342 (the zone’s center; the record gives no point)

Several SNOTEL stations including Harris Flat, Jones Corral, and Big Flat recorded 1.1 to 2.9 inches of snow water equivalent, resulting in approximately 12 to 34 inches of snow.

Winter Storm, Wasatch Mountains I-80 North

When
March 9, 10:00 PM MST to March 13, 12:00 AM MST
Where
Wasatch Mountains I-80 North forecast zone
Reported by
SNOTEL
Coordinates
41.220, -111.818 (the zone’s center; the record gives no point)

Several SNOTEL stations including Tony Grove Lake, Farmington, and Ben Lomond Peak recorded 1.8 to 3.1 inches of snow water equivalent, resulting in approximately 19 to 26 inches of snow. In addition, many mesonet sensors including Peter Sinks Rim, Crow Mountain, and Sherwood Hills recorded wind gusts in excess of 75 mph. A peak gust of 98 mph was recorded at the Logan Peak mesonet sensor at approximately 3:00 pm.

Winter Storm, Wasatch Mountains South of I-80

When
March 9, 10:00 PM MST to March 13, 12:00 AM MST
Where
Wasatch Mountains South of I-80 forecast zone
Reported by
SNOTEL
Coordinates
40.338, -111.701 (the zone’s center; the record gives no point)

Several SNOTEL stations including Atwater, Snowbird, and Timpanogos Divide recorded 1.8 to 3.1 inches of snow water equivalent, resulting in approximately 21 to 32 inches of snow. In addition, many mesonet sensors including Deer Valley - Empire Peak and Sundance - Arrowhead recorded wind gusts in excess of 75 mph. A peak gust of 96 mph was recorded at the Hidden Peak mesonet sensor at approximately 3:15 am.

Heavy Snow, Western Uinta Mountains

When
March 9, 11:00 PM MST to March 13, 12:00 AM MST
Where
Western Uinta Mountains forecast zone
Reported by
SNOTEL
Coordinates
40.499, -110.850 (the zone’s center; the record gives no point)

Several SNOTEL stations including Brown Duck, Chalk Creek #2, and Trial Lake recorded 1.2 to 2.8 inches of snow water equivalent, resulting in approximately 13 to 32 inches of snow.

Heavy Snow, Wasatch Plateau/Book Cliffs

When
March 9, 11:00 PM MST to March 13, 12:00 AM MST
Where
Wasatch Plateau/Book Cliffs forecast zone
Reported by
SNOTEL
Coordinates
39.795, -111.021 (the zone’s center; the record gives no point)

Several SNOTEL stations including Corral, Daniels-Strawberry, and Mammoth-Cottonwood recorded 1.7 to 3.3 inches of snow water equivalent, resulting in approximately 17 to 38 inches of snow.

High Wind, Utah Valley

When
March 9, 11:40 PM MST to March 10, 5:50 PM MST
Where
Utah Valley forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
40.120, -111.670 (the zone’s center; the record gives no point)

Several hours of high winds were observed throughout the Utah Valley, with the US-6 @ Eureka mesonet sensor recording a peak gust of 78 mph at 12:40 am, with several other gusts in excess of 58 mph throughout the time period. The Flight Park South mesonet sensor also recorded several gusts in excess of 58 mph.

High Wind, Salt Lake Valley

When
March 10, 12:00 AM MST to 7:00 PM MST
Where
Salt Lake Valley forecast zone
Measured
65 kt (75 mph) measured gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
40.668, -111.924 (the zone’s center; the record gives no point)

Several hours of high winds were observed throughout the Salt Lake Valley, with the DW6120 Sandy (personal weather station) mesonet sensor recording a peak gust of 75 mph between 1:00 am to 1:15 am. Other mesonet sensors including the Salt Lake City International Airport ASOS (KSLC), U of U William Browning Building, and I-215 at Olympus Cove recorded gusts in excess of 58 mph throughout the time period. Additionally, reports were received of a tree uprooted and blocking Johnstone Drive in Sandy, a tree uprooted near Bangerter Highway and 4100 S, and a tree uprooted in Draper. Rocky Mountain Power reported approximately 3500 people without power in Sandy, Cottonwood Heights, and the surrounding areas.

High Wind, Tooele and Rush Valleys

When
March 10, 2:00 AM MST to 8:00 PM MST
Where
Tooele and Rush Valleys forecast zone
Measured
71 kt (82 mph) measured gust
Property damage
$12,000
Reported by
Mesonet
Coordinates
40.449, -113.131 (the zone’s center; the record gives no point)

Several hours of high winds were observed throughout the Toole and Rush Valleys, with the I-80 at MP 79 Timpie mesonet sensor recording a peak gust of 82 mph at 5:40 pm. Other mesonet sensors including I-80 at MP 81 Dolomite, SR-112 @ MP 6 Utah Avenue, and SR-201 at I-80 recorded several gusts at or in excess of 60 mph throughout the time period. Additionally, a report was received of a semi blow over on I-80 at MP 77 around 3:00 pm MST, with no injuries noted.

High Wind, Wasatch Back

When
March 10, 11:40 AM MST to 8:20 PM MST
Where
Wasatch Back forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
40.889, -111.402 (the zone’s center; the record gives no point)

Several hours of high winds were observed throughout the Wasatch Back, with the US-189 at Deer Creek Dam mesonet sensor recording a peak gust of 72 mph at approximately 6:30 pm. Other mesonet sensors including Trappers Loop Road and Aerie recorded gusts in excess of 58 mph throughout the time period.

High Wind, Cache Valley/Utah Portion

When
March 10, 3:00 PM MST to 5:20 PM MST
Where
Cache Valley/Utah Portion forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
41.722, -111.744 (the zone’s center; the record gives no point)

Several hours of high winds were observed throughout the Cache Valley, with the Logan-Cache Airport ASOS (KLGU) recording a peak gust of 68 mph between approximately 3:25 pm to 3:50 pm. Other mesonet sensors including US-89 at USU and US-91 at MP 20 Wellsville recorded gusts in excess of 58 mph throughout the time period.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Avalanche, Western Uinta Mountains2023-03-0946MaleOutside/Open AreasDirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Avalanche
A mass of snow sliding down a mountainside that caused a death, an injury or damage.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2023Every state in 2023This day in weather historyWarnings in Utah, March 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1089076, 1089077, 1087897, 1087845, 1087888, 1087889, 1087852, 1087854, 1087883, 1087885, 1087840, 1087839, 1087838, 1087842, 1087841.